Alert archive / California / Frost Advisories in 2008

Frost Advisory 3, NWS San Francisco Bay Area, CA

April 24, 2008Marin County, Napa County, Sonoma County, California

NWS San Francisco Bay Area, CA issued this frost advisory at Apr 24, 2008, 12:51 PM PDT for Marin County, Napa County, Sonoma County, California. It took effect at Apr 25, 2008, 4:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2008, 12:51 PM PDT (19:51 UTC)
In effect from
Apr 25, 2008, 4:00 AM PDT
Expired
Apr 25, 2008, 3:23 AM PDT
In force
Issued by
NWS San Francisco Bay Area, CA

Counties Marin County, CA, Napa County, CA, Sonoma County, CA

The radar

The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 7.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 241951
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
1251 PM PDT THU APR 24 2008

A COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL LEAD TO AREAS OF
FROST OVER THE NORTH BAY INTERIOR VALLEYS TONIGHT.

CAZ506-250400-
/O.NEW.KMTR.FR.Y.0003.080425T1100Z-080425T1500Z/
NORTH BAY INTERIOR VALLEYS-
1251 PM PDT THU APR 24 2008

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT
FRIDAY. 

CLEAR SKIES AND CALM CONDITIONS WILL LEAD TO ANOTHER VERY COOL
NIGHT ACROSS THE NORTH BAY INTERIOR VALLEYS. TEMPERATURES ARE
EXPECTED TO DROP TO LESS THAN 35 DEGREES IN AREAS WITH ISOLATED
POCKETS AROUND 30 ESPECIALLY IN LOW LYING SPOTS NEAR THE NAPA
AIRPORT. ALTHOUGH THE LOWS TONIGHT WILL LIKELY PRODUCE FROST IN
AREAS...TEMPERATURES SHOULD OVERALL BE AROUND 4 DEGREES WARMER
THAN LAST NIGHT. FURTHER WARMING IS EXPECTED FOR SATURDAY MORNING
WHICH SHOULD KEEP ALL AREAS ABOVE 35 DEGREES.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST TWO
HOURS OF TEMPERATURES RANGING FROM 29 AND 35 DEGREES. THIS CAN
CAUSE DAMAGE TO TENDER VEGETATION.

$$

BELL
2 follow-up statements
000 
WWUS76 KMTR 250245
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
745 PM PDT THU APR 24 2008

A COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL LEAD TO AREAS
OF FROST OVER THE NORTH BAY INTERIOR VALLEYS TONIGHT. 

CAZ506-251500-
/O.CON.KMTR.FR.Y.0003.080425T1100Z-080425T1500Z/
NORTH BAY INTERIOR VALLEYS-
745 PM PDT THU APR 24 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT FRIDAY. 

CLEAR SKIES AND CALM CONDITIONS WILL LEAD TO ANOTHER VERY COOL
NIGHT ACROSS THE NORTH BAY INTERIOR VALLEYS. TEMPERATURES ARE
EXPECTED TO DROP TO LESS THAN 35 DEGREES IN AREAS WITH ISOLATED
POCKETS AROUND 30 ESPECIALLY IN LOW LYING SPOTS NEAR THE NAPA
AIRPORT. ALTHOUGH THE LOWS TONIGHT WILL LIKELY PRODUCE FROST IN
AREAS...TEMPERATURES SHOULD OVERALL BE AROUND 4 DEGREES WARMER
THAN LAST NIGHT. FURTHER WARMING IS EXPECTED FOR SATURDAY MORNING
WHICH SHOULD KEEP ALL AREAS ABOVE 35 DEGREES.

A FROST ADVISORY MEANS THAT AFFECTED AREAS CAN EXPECT AT LEAST
TWO HOURS OF TEMPERATURES RANGING FROM 29 AND 35 DEGREES. THIS
CAN CAUSE DAMAGE TO TENDER VEGETATION.

$$

BELL/C WALBRUN
000 
WWUS76 KMTR 251023
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
323 AM PDT FRI APR 25 2008

CAZ506-251130-
/O.CAN.KMTR.FR.Y.0003.080425T1100Z-080425T1500Z/
NORTH BAY INTERIOR VALLEYS-
323 AM PDT FRI APR 25 2008

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA HAS
CANCELLED THE FROST ADVISORY. 

AS OF 3 AM TEMPERATURES ACROSS THE NORTH BAY VALLEYS ARE GENERALLY
RUNNING IN THE 40S TO AROUND 50 DEGREES. THE TWO COLDEST LOCATIONS 
ARE AT THE SONOMA AND NAPA AIRPORTS...BOTH REPORTING TOP OF THE
HOUR READINGS OF 40 DEGREES.

BECAUSE OF THE WARMER TEMPERATURES...WIDESPREAD FROST IS NO LONGER
EXPECTED EARLY THIS MORNING...ALTHOUGH A FEW OF THE COLDEST VALLEYS
COULD BRIEFLY DROP TO AROUND 32 DEGREES JUST AFTER SUNRISE.

$$
RWW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Apr 24, 9:30 AM PDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 24, 9:30 AM PDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
930 AM PDT THU APR 24 2008

UPDATED AVIATION

.DISCUSSION...AS OF 8:55 AM PDT THURSDAY...WARMER AND DRY WEATHER
CAN BE EXPECTED FOR THE REMAINDER OF THE WEEK.

NOT A LOT TO TALK ABOUT THIS MORNING AS SKIES ARE CRYSTAL CLEAR
ACROSS THE ENTIRE DISTRICT. IN FACT...ONLY CLOUDS SEEN ON THE
VISIBLE SATELLITE IMAGE ARE WELL TO THE WEST OF BIG SUR AND ARE
HEADING FURTHER OFFSHORE. TEMPERATURES THIS MORNING DID START OUT
CHILLY IN SPOTS WITH LOWS DROPPING OFF INTO THE 30S OVER QUITE A
FEW DIFFERENT LOCATIONS. CURRENT SURFACE GRADIENTS SHOULD
SUPPORT WESTERLY WINDS KICKING IN THIS AFTERNOON ALONG THE COAST
AND TYPICAL E-W WINDY SPOTS. LOOKS LIKE ANOTHER CHILLY NIGHT TONIGHT
WITH LIGHT WINDS AND CLEAR SKIES FORECAST OVER MANY LOCATIONS. BASED
ON LOWS FROM LAST NIGHT...WILL LIKELY NEED TO ISSUE A FROST ADVISORY
FOR NORTH VALLEYS.

MODELS REMAIN IN GOOD AGREEMENT FOR THE REMAINDER OF THE WEEK AS A
RIDGE WILL BUILD BACK OVER THE AREA GOING INTO THE WEEKEND. HIGHS
WILL RISE BACK INTO THE 70S AND 80S OVER INLAND LOCATIONS WITH 60S
AND LOWERS 70S ALONG THE COAST. ALL PRECIPITATION SHOULD REMAIN
WELL TO THE NORTH.
&&

.AVIATION...AS OF 9:30 AM THURSDAY...CURRENT VIS IMAGE INDICATING
A FEW CIRRUS NORTH OF THE AREA OTHERWISE CLEAR SKIES. VFR
CONDITIONS ARE EXPECTED AT ALL TERMINALS DURING THE FORECAST PERIOD.
WINDS WILL BE LIGHT TODAY BECOMING MORE NW THIS AFTERNOON WITH A
LIGHT SEABREEZE. NO STRATUS IS EXPECTED TONIGHT INTO FRIDAY.

.MTR WATCHES/WARNINGS/ADVISORIES...
      .TDA...SCA FROM 1 PM PIGEON POINT TO POINT PINOS OUT 20 NM.
          ...SCA POINT PINOS TO POINT PIEDRAS BLANCAS OUT 20 NM.

PUBLIC FORECAST: BELL
AVIATION/MARINE: LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

Nearby

Frost Advisories in California, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.